Problems with different moods

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Apr 2008
Total Posts : 90
   Posted 2/1/2009 2:34 PM (GMT -6)   
Hey ! I just went to psychalist about the problems been having with different moods He put me on this one medicine take in the morning called citalopram 20mg and also trazodone 100 mg for racing thoughts in my head and problems sleeping . I was wondering if anyone else been put on these medicines that have crohns . Also if they had any problems with them. Because he said not sure yet what I have said sounds like some kind of mood disorder but he's not sure yet what so he has do some more tests.Where I go from being happy then being irritated then anger. Someone told me might have bipolar disorder.

these are meds on other than two up there that have me taking
Pentasa 500mg 3 in the morning and 3 evening and levothyroxin 100 mg for thyroid and nexium 20 mg and birth control .

Veteran Member

Date Joined Oct 2004
Total Posts : 2088
   Posted 2/1/2009 8:44 PM (GMT -6)   
Hi Miranda,
Selective Serotonin Reuptake Inhibitors like Citalopram, (also known as SSRIs), are a class of drugs well known to cause severe mood fluctuations in some vulnerable patients. eyes They belong to the same family as Prozac, and broadly, (as far as I know, I'm just a patient wink ) have the same sorts of side effects as it. They can (to judge from my own experience) have a useful effect in damping down gut problems, but that's not why they are used, they are more usually used in CD patients to help with the depression that inevitably accompanies a flare, when the gut becomes less able to make neurotransmitters like serotonin. As far as mood swings are concerned, I know that when I'm lacking serotonin I will have relatively slow ones, but others may have relatively rapid ones (emotional "lability" is the term) and show depression by being abnormally irritable.
I don't know about trazadone, but I notice that you are on a drug that affects your thyroid. I would look at the potential effects of that particular condition and drug on mood and energy levels if I was you.
Hope this helps !

Regular Member

Date Joined Apr 2008
Total Posts : 90
   Posted 2/1/2009 9:30 PM (GMT -6)   
Well I have had my thyroid check and everything make sure that it wasn't that causing it. Cuz I have mood swings where I have triggers where if someone sets me off I go from being happy to being irritated then anger then where I get sad and cry alot and also have tons of crazy thoughts going through my head to and stuff. The psychaogolist suppose have do some test that test my moods or something who knows. Only time will tell more every time I see him then tell me more what he thinks I have.

Regular Member

Date Joined Dec 2008
Total Posts : 42
   Posted 2/2/2009 3:23 AM (GMT -6)   
I started Citalopram(also on 20mg) in the middle of December.  My mood has been up and down. Some days I just "there" and other days I still want to (sometimes do) cry. Some days my world is cloudly and other days everything is so clear. I am experiencing nausea(refuse to vomit), headaches, inability to sleep(already had this problem), drowsiness, sweating, and drymouth. Right now I'm going through withdrawal because I failed to realize I had to contact my doctor for more pills(going to pharmacy this morning). I am dizzy, even more tired than usual, and more irritating and my mood is just shot.. I thought my sleeping problems would magically disappear because those "thoughts" would cease to exist because of the meds. Maybe it will get better time or I will have to treat that problem too. I have been wondering a few years If I bipolar because I act like my nephew who has been diagnosed as bipolar. My apetite has decreased, so I have lost 12 lbs since December.  I seen my g.i. doc last week and he asked about my mental state(too late primary doc put me on the meds cause I finally asked). He was saying something about a psychiartist and adding meds or uping the dosage. But it takes a while to get fully in your system.
Don't judge a book by its movie.
In the past I have taken Asacol, 6mp, Prednisone(3x),  Remicade, Flagyl, Cipro, Phenergan, Colazal(think there was others).                       
I am on Metoprolol 50 mg for high blood pressure and heart beating too fast. On Citalopram 20 mg for my anxiety and depression. Started taking fish oil capsule 1200 mg for my high cholesterol. On Calcium 600 mg+ D 400 i.u.  pills. On Remicade 1,045 mg 
Diagnosed at age 14 in 2001, first started sick getting at age 13, Sept 2000. I am now 21

Veteran Member

Date Joined Mar 2007
Total Posts : 4527
   Posted 2/2/2009 7:12 AM (GMT -6)   
Hi Hope your new meds help and keep us posted on how your doing.. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,hemmies,and still gail

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 10:06 PM (GMT -6)
There are a total of 2,712,664 posts in 299,121 threads.
View Active Threads

Who's Online
This forum has 153691 registered members. Please welcome our newest member, TeresaJoeaehnson.
297 Guest(s), 9 Registered Member(s) are currently online.  Details
rollout, KMullen, sheepguy, bluelyme, HBFF, Loutucky, Lymiemomster, straydog, LanieG

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer